Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 64, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 17, 2009, 7:55 AM CDT for Marshall County, Maury County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2009, 7:55 AM CDT (12:55 UTC)
- Expired
- Sep 17, 2009, 11:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Marshall County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 88 km from the middle of the area, began a volume at 12:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 9:30 AM CDT | FLASH FLOOD | Columbia, TN | SEVERAL ROADS WASHED OUT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 455 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 171255
FFWOHX
TNC117-119-171600-
/O.NEW.KOHX.FF.W.0064.090917T1255Z-090917T1600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
755 AM CDT THU SEP 17 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MARSHALL COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF LEWISBURG...
MAURY COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF COLUMBIA...
* UNTIL 1100 AM CDT
* AT 753 AM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED MANY ROADS
IN MAURY COUNTY BEGINNING TO FLOOD RESULTING FROM HEAVY RAINFALL
OVERNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3527 8679 3532 8682 3533 8690 3542 8692
3546 8711 3544 8719 3545 8729 3552 8726
3562 8735 3567 8733 3574 8722 3585 8721
3578 8693 3576 8692 3571 8678 3572 8669
3569 8663 3546 8667 3534 8659 3527 8673
$$
ROSEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 17, 3:09 AM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Sep 17, 3:09 AM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 309 AM CDT THU SEP 17 2009 .SHORT TERM...BAND OF MODERATE TO HEAVY SHOWERS OVER PART OF NORTHERN MIDDLE TENNESSEE THIS MORNING POSES A FLOOD THREAT SINCE IT IS FALLING OVER AREAS THAT HAVE ALREADY SEEN LOCALLY HEAVY RAINFALL DURING THE PREVIOUS TWO DAYS. THE GREATEST THREAT IS GENERALLY IN A BAND FROM NASHVILLE AND DAVIDSON COUNTY, EASTWARD TOWARD CARTHAGE AND COOKEVILLE. A FLOOD WATCH REMAINS IN EFFECT FOR THOSE AREAS AS WELL AS THE REMAINDER OF NORTHERN MIDDLE TENNESSEE, AND THIS WATCH WILL LIKELY BE EXTENDED PAST ITS CURRENT EXPIRATION TIME OF 17Z. AREA RADARS ALSO SHOWED MORE SHOWERS DEVELOPING OVER SOUTHERN MIDDLE TENNESSEE AND WE WILL HAVE TO MONITOR THOSE AREAS FOR A POSSIBLE FLOOD WATCH FOR LATER TODAY. MOST SOUTHERN AREAS HAVE NOT SEEN THE AMOUNT OF RAINFALL OVER THE LAST FEW DAYS AS EXPERIENCED ACROSS THE NORTH. THIS STATIC AND VERY MOIST WEATHER PATTERN WILL LAST FOR THE REST OF THE WEEK, EVEN AS OUR PESKY UPPER LOW OVER THE LOWER MISSISSIPPI VALLEY WEAKENS AND LIFTS NORTHWARD. DESPITE THE WEAKENING LOW, THE DEEP MOISTURE REMAINS TRAPPED IN OUR AREA FOR AT LEAST THE NEXT 3 DAYS, AND PERHAPS LONGER. TEMPERATURES WILL CONTINUE TO SHOW VERY LITTLE DAY-TO-NIGHT FLUCTUATION WITH LOWS AT NIGHT BETWEEN 65 AND 70 AND DAYTIME HIGHS MAINLY IN THE 70S. .LONG TERM...LATEST GFS RUN DOESNT OFFER MUCH HOPE FOR US GETTING OUT OF THIS SOGGY WEATHER PATTERN. IN FACT, IT NOW LOOKS LIKE WE COULD GET ANOTHER 50H LOW PRESSURE AREA TO DROP SOUTHWARD INTO THE TEXAS PANHANDLE AND CLOSE OFF BY THE MIDDLE OF NEXT WEEK. THIS WILL KEEP US IN A MOIST SOUTHWESTERLY FLOW OF AIR. THIS MEANS THAT THE PREVIOUS EXPECTATIONS FOR A POSSIBLE FRONTAL PASSAGE NEXT WEEK IS NOW ON HOLD. LOOKS LIKE GOOD WEATHER FOR DUCKS AND MOLD WELL INTO NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 77 68 77 68 / 70 40 70 50 CLARKSVILLE 78 67 78 66 / 60 40 60 40 CROSSVILLE 72 66 72 67 / 80 40 60 50 COLUMBIA 79 69 79 68 / 70 50 70 60 LAWRENCEBURG 80 70 80 68 / 70 50 70 60 WAVERLY 77 68 77 66 / 70 40 60 50 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL NOON CDT TODAY FOR TNZ005>011-022>034-059- 062>066. && 19
Hazardous weather outlook, Sep 17, 5:00 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT THU SEP 17 2009 TNZ005>011-022>034-059-062>066-181030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-WILLIAMSON-RUTHERFORD- CANNON-DEKALB-WHITE-CUMBERLAND- 500 AM CDT THU SEP 17 2009 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT RAIN WILL CONTINUE TODAY ACROSS MIDDLE TENNESSEE, WITH MOST LOCATIONS EXPECTED TO PICK UP ANOTHER ONE-HALF TO ONE INCH. WITH THE GROUND NEARLY SATURATED IN MANY PLACES, SOME OF THE RAINFALL MAY RESULT IN FLOODING OF CREEKS, STREAMS, AND LOW-LYING AREAS, AS WELL AS PONDING OF WATER OF ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF RAIN EVERY DAY THROUGH WEDNESDAY, AND WITH WATER LEVELS ALREADY RUNNING HIGH, THE POSSIBILITY OF ISOLATED, MINOR FLOODING REMAINS A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. TNZ056>058-060-061-075-077>080-093>095-181030- PERRY-HICKMAN-LEWIS-MAURY-MARSHALL-BEDFORD-COFFEE-WARREN-GRUNDY- VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT THU SEP 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT RAIN WILL CONTINUE TODAY ACROSS MIDDLE TENNESSEE, WITH MOST LOCATIONS EXPECTED TO PICK UP ANOTHER ONE-HALF TO ONE INCH. SOME OF THE RAINFALL MAY RESULT IN MINOR FLOODING OF CREEKS, STREAMS, AND LOW-LYING AREAS, AS WELL AS PONDING OF WATER ON ROADWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF RAIN EVERY DAY THROUGH WEDNESDAY, AND WITH WATER LEVELS ALREADY RUNNING HIGH, THE POSSIBILITY OF ISOLATED, MINOR FLOODING REMAINS A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. ROSE
In the hours before
Local storm report, Sep 17, 3:03 AM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
303 AM CDT THU SEP 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM FLASH FLOOD NASHVILLE 36.17N 86.78W
09/17/2009 DAVIDSON TN LAW ENFORCEMENT
FLOODING ON CHARLOTTE PIKE AND AMERICAN ROAD
0210 AM FLASH FLOOD 6 N LEBANON 36.30N 86.32W
09/17/2009 WILSON TN LAW ENFORCEMENT
WATER ACROSS HIGHWAY 231 NORTH
&&
ROSEThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 12:18 AM CDT | Flash Flood Warning | OHX | Davidson, DeKalb, Putnam, Smith, Wilson | 3 hr |
| Sep 17, 7:59 AM CDT | Flash Flood Warning | OHX | Wayne | 3 hr |
| Sep 17, 9:45 AM CDT | Areal Flood Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford | 6 hr |
| Sep 17, 10:08 AM CDT | Areal Flood Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury, Wayne | 6 hr |
| Sep 17, 11:19 AM CDT | River Flood Warning | OHX | Bedford | 9 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.